Alert archive / Oklahoma / River Flood Warnings in 2011
River Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this river flood warning at May 20, 2011, 8:59 PM CDT for Lincoln County, Oklahoma County, Pottawatomie County, Oklahoma. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 8:59 PM CDT (01:59 UTC)
- Expired
- May 20, 2011, 10:01 PM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Flood severity
- Minor
Counties Lincoln County, OK, Oklahoma County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 25 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Canadian River near Harrah (HRHO2). The gauge peaked at 14.53 ft at May 20, 2011, 6:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07241550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
900 WGUS84 KOUN 210159 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 859 PM CDT FRI MAY 20 2011 OKC081-109-125-210750- /O.NEW.KOUN.FL.W.0004.110521T0159Z-110521T0750Z/ /HRHO2.1.ER.000000T0000Z.110521T0030Z.110521T0150Z.NO/ 859 PM CDT FRI MAY 20 2011 * AT 8:00 PM FRIDAY THE STAGE WAS 14.3 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE NORTH CANADIAN RIVER HAS CRESTED AND WILL CONTINUE TO FALL. THE NORTH CANADIAN RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. $$
1 follow-up statement
962 WGUS84 KOUN 210301 FLSOUN FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1001 PM CDT FRI MAY 20 2011 OKC081-109-125-210331- /O.CAN.KOUN.FL.W.0004.000000T0000Z-110521T0750Z/ /HRHO2.1.ER.000000T0000Z.110521T0030Z.110521T0148Z.NO/ 1001 PM CDT FRI MAY 20 2011 THE FLOOD WARNING IS CANCELLED FOR THE NORTH CANADIAN RIVER NEAR HARRAH. * AT 9 PM FRIDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. FELL BELOW FLOOD STAGE AT 9 PM FRIDAY... AND IS FORECAST TO CONTINUE TO FALL. THE NORTH CANADIAN RIVER HAS RECEDED TO BELOW FLOOD STAGE AT THIS LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR THIS EVENT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 6:23 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 20, 6:23 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 623 PM CDT FRI MAY 20 2011 .AVIATION... MVFR CEILINGS AND VISIBILITIES ARE EXPECTED SOUTH TO NORTH THROUGH CENTRAL OKLAHOMA LATER TONIGHT. CONDITIONS ARE EXPECTED TO RETURN TO VFR BY MID-MORNING AND ARE EXPECTED TO REMAIN SUCH IN WESTERN OKLAHOMA. && .PREV DISCUSSION... /ISSUED 249 PM CDT FRI MAY 20 2011/ DISCUSSION... PRECIPITATION FROM MCS HAS PUSHED INTO EASTERN OKLAHOMA EARLY THIS AFTERNOON. ADDITIONAL STORMS HAVE FORMED ACROSS NORTHERN AND CENTRAL TEXAS AND SHOULD MAINLY IMPACT AREAS SOUTHEAST OF A SEMINOLE TO ARDMORE LINE THROUGH THE AFTERNOON/EARLY EVENING HOURS. HEAVY RAINFALL...HAIL...STRONG WIND GUSTS SHOULD BE MAIN IMPACTS. ANOTHER AREA OF CONVECTION IS ATTEMPTING TO FORM ACROSS FAR NORTHWEST OKLAHOMA NEAR COLD FRONT. MARGINAL INSTABILITY WILL LIMIT SEVERE POTENTIAL. ANOTHER WAVE WILL ROTATE AROUND UPPER LOW OVER NORTHERN PLAINS. NAM HOLDS BETTER MOISTURE INTO CENTRAL PARTS OF OKLAHOMA WHILE EC/GFS ARE FARTHER EAST WITH BETTER INSTABILITY. FOR SATURDAY WILL LIMIT THUNDERSTORM CHANCES TO SOUTHEAST COUNTIES OF FA. MOISTURE/HIGHER SURFACE DEWPOINTS WILL BEGIN TO SHIFT BACK TO THE NORTH AND WEST LATE SATURDAY INTO SUNDAY AS ANOTHER TROUGH MOVES CLOSER TO THE SOUTHERN PLAINS. ACTIVE WEATHER PATTERN EXPECTED ACROSS THE FA FROM LATE SUNDAY INTO TUESDAY EVENING. SEVERE WEATHER WITH CONVECTIVE COMPLEXES SEEM LIKELY DURING THE PERIOD WITH ATTENDANT RISK OF HEAVY RAINFALL. EXACT PLACEMENT OF FRONTAL BOUNDARY AND OUTFLOWS WILL KEEP POPS AT OR BELOW 50 PERCENT. DRIER AND COOLER WEATHER IS EXPECTED THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 90 65 90 / 30 10 10 10 HOBART OK 54 88 59 92 / 20 0 10 10 WICHITA FALLS TX 57 91 67 92 / 20 0 10 20 GAGE OK 47 84 52 93 / 10 0 10 10 PONCA CITY OK 58 84 62 86 / 30 10 10 10 DURANT OK 68 90 70 84 / 50 10 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/09/09
Hazardous weather outlook, May 20, 11:45 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI MAY 20 2011
OKZ004>048-050>052-TXZ083>090-211100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI MAY 20 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK INCLUDES PORTIONS OF SOUTHEAST OKLAHOMA... SOUTH AND
EAST OF A HOLDENVILLE TO ARDMORE LINE. ALSO AN ISOLATED SEVERE STORM
WILL BE POSSIBLE ACROSS WESTERN OKLAHOMA... MAINLY WEST AND NORTH OF
LINE FROM CHEROKEE... TO WATONGA... TO WEATHERFORD AND ERICK.
TIMING...
THE MAIN CHANCE OF SEVERE WEATHER APPEARS TO BE THROUGH THE EARLY
AFTERNOON HOURS ALONG AND EAST OF INTERSTATE 35. HOWEVER THERE IS A
POSSIBILITY OF ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS THIS AFTERNOON AND TONIGHT.
DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PORTIONS OF CENTRAL AND
SOUTHEAST OKLAHOMA EARLY THIS AFTERNOON. THERE WILL BE A CHANCE OF
ISOLATED SEVERE THUNDERSTORMS WITH THIS ACTIVITY PRODUCING
STRONG WINDS... AND HAIL TO THE SIZE OF HALF DOLLARS. THE STORMS
WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL. THESE THUNDERSTORMS ARE
EXPECTED TO MOVE EAST OUT OF THE AREA LATER THIS AFTERNOON.
MEANWHILE... A STRONG STORM SYSTEM REMAINS TO THE WEST... AND WILL
MOVE FROM THE ROCKIES INTO THE PLAINS THIS AFTERNOON AND TONIGHT.
HOWEVER... THE WIDESPREAD PRECIPITATION AND ASSOCIATED CLOUD COVER
FROM THE EARLIER STORMS ARE EXPECTED TO LIMIT INSTABILITY TODAY
AHEAD OF THE DRYLINE. ALTHOUGH SOME THUNDERSTORMS MAY DEVELOP ALONG
A DRYLINE ACROSS FAR WESTERN OKLAHOMA AND ADJACENT PART OF WESTERN
NORTH TEXAS THIS AFTERNOON... AND AN ISOLATED SEVERE STORM COULD
OCCUR... ORGANIZED WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY MAY 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING OF LOW-LYING AND FLOOD
PRONE AREAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN BY SUNDAY AND SUNDAY
NIGHT WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS... ESPECIALLY IN
SOUTHEAST AND SOUTH CENTRAL OKLAHOMA. THUNDERSTORM CHANCES WILL THEN
PERSIST ACROSS OKLAHOMA AND NORTH TEXAS THROUGH WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.In the hours before
Special weather statement, May 20, 3:19 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT FRI MAY 20 2011
OKZ043-047-048-052-202045-
COAL OK-BRYAN OK-JOHNSTON OK-ATOKA OK-
319 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA...BRYAN...COAL AND
JOHNSTON COUNTIES.
AT 319 PM CDT...STRONG THUNDERSTORM WERE LOCATED OVER KENEFIC AND
NEAR LEHIGH...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3431 9651 3476 9620 3424 9587 3403 9632
3415 9651Special weather statement, May 20, 4:16 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT FRI MAY 20 2011
OKZ052-202145-
BRYAN OK-
416 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.
AT 414 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR WADE DOWN TO
KEMP...MOVING NORTHEAST AT 30 MPH. ADDITIONAL STORMS OVER NORTHERN
TEXAS...NEAR AND SOUTHEAST OF SHERMAN TEXAS...WILL ALSO APPROACH FAR
SOUTHEAST PORTIONS OF BRYAN COUNTY.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3383 9584 3389 9594 3385 9596 3387 9599
3384 9601 3382 9613 3375 9619 3376 9628
3369 9632 3379 9644 3416 9614 3417 9597
3412 9593 3394 9593 3389 9584 3387 9575
3386 9575Special weather statement, May 20, 4:52 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CDT FRI MAY 20 2011
OKZ052-202215-
BRYAN OK-
452 PM CDT FRI MAY 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.
AT 451 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF ALBANY...MOVING NORTHEAST AT 45 MPH. ADDITIONAL STORMS WERE
LOCATED DOWN TOWARD BONHAM AND TRENTON TEXAS...ALSO MOVING NORTHEAST.
HAZARDS INCLUDE...
SMALL HAIL...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3383 9584 3389 9594 3385 9596 3387 9599
3384 9601 3382 9613 3375 9619 3376 9628
3372 9629 3369 9634 3370 9635 3417 9607
3416 9597 3412 9593 3394 9593 3389 9584
3388 9576 3386 9575The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:46 PM CDT | River Flood Warning | OUN | Cotton | 26 hr |
| May 21, 6:21 PM CDT | Special Weather Statement | OUN | Murray | 9 min |
| May 21, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Murray, Pontotoc | 44 min |
| May 21, 6:54 PM CDT | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 51 min |
Nearby
River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.